Facebook Pixel
EmpowHER Guest

Plan B vaginal bleeding?

By Anonymous November 15, 2011 - 10:52am
Rate This

My period ended at the end of October and then I had unprotected sex a few days later and ended up taking the Plan B pill to be safe. 7 days later I started to have vaginal bleeding like my period which lasted about 4-5 days and was heavy. That ended first week of November. Was that my period? or am I going to get my period AGAIN 2 weeks later at the regular time?

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your post!

Plan B can cause irregular bleeding within days after it is taken, that can last several days. This is not a "period" - it's a side effect of the emergency contraception.

The period after taking Plan B is sometimes irregular - again a side effect of the emergency contraception.

Therefore your next expected period may be unexpected. If you are worried about pregnancy, you can take a pregnancy test when your next period would be due to ease your mind, but if it is late it's isn't a necessarily a sign of pregnancy.



November 15, 2011 - 11:37am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!